Alert archive / Arkansas / River Flood Warnings in 2015
River Flood Warning 37, NWS Memphis, TN
NWS Memphis, TN issued this river flood warning at Mar 11, 2015, 1:29 PM CDT for Mississippi County, Poinsett County, Arkansas. It took effect at Mar 12, 2015, 12:21 PM CDT. It was in force for 9 days.
The area
The counties it named.
The facts
- Issued
- Mar 11, 2015, 1:29 PM CDT (18:29 UTC)
- In effect from
- Mar 12, 2015, 12:21 PM CDT
- Expired
- Mar 21, 2015, 5:10 PM CDT
- In force
- 9 days
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Mississippi County, AR, Poinsett County, AR
The radar
The Memphis radar (KNQA), 57 km from the middle of the area, began a volume at 18:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Right Hand Chute Little River at Rivervale (RIGA4).
- Action stage
- 8 ft
- Minor stage
- 11 ft
- Moderate stage
- 14 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07046600, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Mar 11, 12:29 PM CDT, 1 hour earlier.
Area forecast discussion, Mar 11, 12:29 PM CDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1229 PM CDT WED MAR 11 2015 .UPDATE... UPDATED FOR THE 18Z AVIATION DISCUSSION && .PREV DISCUSSION... /ISSUED 639 AM CDT WED MAR 11 2015/ DISCUSSION... MODERATE TO LOCALLY HEAVY RAINFALL AND ASSOCIATED HYDRO ISSUES ON THURSDAY AND FRIDAY CONTINUE TO BE THE MAIN FORECAST CONCERNS WITH THIS PACKAGE. CURRENTLY...A VERY WEAK AND NEARLY STATIONARY SURFACE TROUGH WAS ANALYZED FROM EXTREME EASTERN MS THROUGH NORTH-CENTRAL AL AND POINTS NORTHEAST. AHEAD OF THIS FEATURE...DEWPOINTS ARE IN THE LOW 60S WITH LOW TO MID 50S OBSERVED BEHIND THE BOUNDARY. VERY LIGHT OVERRUNNING PRECIP HAS BEEN FALLING ALONG AND BEHIND THE BOUNDARY OVERNIGHT. THE UPPER LEVEL LOW CENTER IS CURRENTLY JUST EAST OF THE SOUTHERN TIP OF THE BAJA OF CALIFORNIA WITH A LONG SOUTHWESTERLY SUBTROPICAL MOISTURE PLUME STREAMING ACROSS THE MID-SOUTH. THE ONGOING PRECIP SHOULD CONTINUE TO WEAKEN THROUGH THE EARLY MORNING HOURS AND VERY NEARLY CLEAR ALL BUT THE EXTREME SOUTHEASTERN COUNTIES OF THE MEMPHIS COUNTY WARNING AREA. HAVE LEFT SLIGHT CHANCE POPS IN THROUGH MID MORNING TO ACCOUNT FOR ANY LINGERING POST-FRONTAL SHOWERS. A PLEASANT DAY IS FORECAST FOR MUCH OF THE MID-SOUTH. ALTHOUGH IT WILL BE CLOUDY FOR THE MOST PART...IT SHOULD REMAIN DRY WITH TEMPERATURES REACHING THE LOW TO MID 60S AREA-WIDE. FOCUS TURNS TO WEDNESDAY NIGHT AS A SUBTROPICAL IMPULSE BEGINS EJECTING NORTH INTO THE SOUTHERN US. WEAK CYCLOGENESIS SHOULD ENSUE ACROSS THE WESTERN GULF OF MEXICO WEDNESDAY NIGHT WITH THE SURFACE LOW NEARING THE GULF COAST BY 12Z THURSDAY MORNING. A COMBINATION OF UPPER LEVEL JET SUPPORT AND ISENTROPIC ASCENT ASSOCIATED WITH THE WARM CONVEYOR BELT SHOULD FOSTER PRECIP DEVELOPMENT NORTH AND NORTHWEST OF THE LOW CENTER AS IT ADVANCES NORTH. THERE IS STILL SOME UNCERTAINTY WITH REGARD TO THE LOW TRACK AND SPEED. A NOTICEABLE WESTWARD SHIFT HAS BEEN NOTED WITH THE 00Z GUIDANCE AND THE FORECAST INDICATES THIS. LIGHT TO MODERATE RAINFALL SHOULD OVERSPREAD MUCH OF NORTHERN MS BY THURSDAY MORNING AND GRADUALLY BECOME HEAVIER THROUGH THE DAY. AN EXPANDING WARM SECTOR WILL INCH NORTH ON THURSDAY WITH A VERY WARM AND MOIST BOUNDARY LAYER EXPECTED SOUTH OF THE WARM FRONT. AT THIS TIME...DO NOT EXPECT THE WARM SECTOR TO MAKE IT THROUGH NORTHERN MS DURING THE DAY AS CLOUDS AND PRECIP REINFORCE THE EFFECTIVE BOUNDARY. THERE IS STILL UNCERTAINTY WITH THIS FEATURE...AS THE NAM IS THE NORTHERN OUTLIER...PROGRESSING THE WARM FRONT THROUGH MEMPHIS BY 00Z FRIDAY. NONETHELESS...AMPLE ELEVATED INSTABILITY IS PRESENT IN FORECAST SOUNDINGS ACROSS NORTHERN MS AND SOUTHERN TN...SO A FEW THUNDERSTORMS CAN BE EXPECTED THURSDAY AFTERNOON ALONG AND SOUTH OF THE WARM FRONT. THURSDAY NIGHT...THE CYCLONE LIFTS NORTH-NORTHEAST WHICH WILL PUSH THE WARM FRONT THROUGH ALL OF THE MID-SOUTH BY FRIDAY MORNING. THURSDAY NIGHT THROUGH FRIDAY NIGHT LOOKS LIKE THE MOST FAVORABLE COLLOCATION OF PARAMETERS FOR LOCALLY HEAVY RAINFALL ACROSS THE REGION. THE AIRMASS WILL BE OF SUBTROPICAL ORIGIN...WITH PWATS EXCEEDING 1.5 INCHES AREA-WIDE. MORE NOTABLY...DEEP LAYER SHEAR VECTORS ARE ORIENTED PARALLEL TO STORM- MOTION VECTORS WHICH INDICATE THE POTENTIAL FOR SLOW- MOVING...TRAINING PRECIPITATION WITH EMBEDDED THUNDER GIVEN THE ELEVATED INSTABILITY SHOWN IN FORECAST SOUNDINGS. A BROKEN BAND OF TRAINING SHOWERS AND THUNDERSTORMS SHOULD DEVELOP ALONG CONVERGENCE LINES AND MAINTAIN ITSELF THROUGH MUCH OF FRIDAY MORNING AND EARLY AFTERNOON. A WIDESPREAD 1-2 INCHES OF RAINFALL IS FORECAST AND IT CERTAINLY ISN'T OUT OF THE QUESTION THAT LOCAL AMOUNTS OF 3 INCHES ARE OBSERVED WHERE THUNDERSTORMS TRAIN OVER THE SAME AREAS. THIS WILL BE THE PERIOD TO WATCH WITH REGARD TO HEAVY RAINFALL. MEDIUM TO LONG-TERM... BY SATURDAY MORNING...MOST OF THE SIGNIFICANT PRECIP WILL HAVE EXITED THE MID-SOUTH WITH SOME LINGERING SHOWERS AND LIGHT RAINFALL STILL PRESENT. THE GFS AND ECMWF KEEP THE LOW LEVELS SATURATED THROUGH THE DAY ON SATURDAY WITH EVENTUAL CLEARING ON SATURDAY NIGHT. THE UPPER LEVEL LOW IS STILL FORECAST TO CUTOFF IN CENTRAL MEXICO AND RETROGRADE WEST BEFORE BEING ABSORBED BY THE NORTHERN STREAM. AGAIN...THIS IS SUBJECT TO CHANGE AS CUTOFF LOWS CAN BEHAVE ERRATICALLY. FORECAST SKILL IS LOW IN THESE SCENARIOS. SEASONAL TEMPERATURES AND DRY CONDITIONS CAN BE EXPECTED THROUGH THE LONG-TERM PERIOD. TVT && .AVIATION... 18Z TAF CYCLE LOW CLOUDS SHOULD REMAIN OVER MUCH OF THE FORECAST AREA FOR MOST OF THE FORECAST PERIOD. RAIN WILL START TO MOVE INTO EXTREME SOUTHERN SECTIONS OF THE FORECAST AREA OVERNIGHT AND MOVE SLOWLY NORTH DURING THE DAY ON THURSDAY. WINDS WILL BE MAINLY NORTHEAST AT 5 TO 10 KNOTS FOR MUCH OF THE FORECAST PERIOD. ARS && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Mar 11, 4:54 AM CDT, 8 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 454 AM CDT WED MAR 11 2015 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-121200- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 454 AM CDT WED MAR 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY MODERATE TO LOCALLY HEAVY RAINFALL IS FORECAST THURSDAY THROUGH FRIDAY NIGHT INCREASING THE RISK FOR AREAS OF FLOODING. EXCESSIVE RUNOFF WILL EXACERBATE ONGOING ISSUES AS SOILS ARE SATURATED AND AREA STREAMS ARE ALREADY RUNNING HIGH. AN ADDITIONAL 1 TO 2 INCHES OF RAINFALL IS EXPECTED WITH LOCALLY HIGHER AMOUNTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. TVT
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 3:16 PM CDT | Flood Watch | MEG | Alcorn, Benton, Coahoma, DeSoto, Lafayette, Marshall and 9 more | 61 hr |
| Mar 11, 1:52 PM CDT | River Flood Warning | MEG | Lauderdale, Tipton | 21 days |
| Mar 11, 1:29 PM CDT | River Flood Warning | MEG | Lee, St. Francis | 7 days |
Nearby
River Flood Warnings in Arkansas, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.